Page 1 of 3 123 LastLast
Results 1 to 10 of 25

Thread: TOPAMAX for neuropathic pain

  1. #1

    TOPAMAX for neuropathic pain

    Has anyone tried Topamax for neuropathic pain? I have full body neuro pain that is unreal. I have tried many meds with no relief at all!

  2. #2
    Senior Member Broknwing's Avatar
    Join Date
    Mar 2004
    Location
    Central Florida
    Posts
    4,742
    Sissy-

    I've posted numerous times about how well Topamax works for my neuropathic pain...The only side effect I have(and trust me, I don't complain AT ALL) is weight loss...However, I can see how for some people, weight loss can be an issue, so I do like to let people know that it IS a side effect...

    If you have specific questions, feel free to ask me. If you look at my past posts, I've explained everything regarding switching from Neurontin to Topamax...what my side effects were, what my dosage was on Neurontin, and is on the Topamax, etc, etc...I can re-post it all if you need me to, but it might be just as easy to find the past posts...

    I am a HUGE advocate for the Topamax, ESPECIALLY versus Neurontin....
    'Chelle
    L-1 inc 11/24/03

    "My Give-a-Damn's Busted"......

  3. #3
    Topamax made me drop too much weight so my doctor took me off of it -- Neurotin didn't work for me either so i was bummed --
    but i had absolutely no desire to eat anything...

  4. #4

    broknwing

    How much Topamax are you on? I just started it (50 mg), in addition to Neurontin (1800 mg). I have had neuropathic pain ever since having a cervical fusion last year. I have been on disability for months and am losing my mind. I'm on a total of 5 medications now and rarely have any relief. I also had 4 nerves severed on my left side a couple months ago and I don't think that has done any good. Am doing P/T and massages. Any other sugestions??? Are you doing anything else?

  5. #5
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    This full body pain can certainly drive you nuts, especially when it keeps getting worse, as mine has since 1981. I can barely use my arms any more (I'm C-5), between the upper back pain and my shoulder blade problems, breathing gets more difficult due to the abdominal pain (which has limited my eating since it began), and sleep is a problem. I hope you can get yours controlled - this is no way to exist, as you unfortunately know.
    Alan

    Proofread carefully to see if you any words out.

  6. #6
    I switched from Lyrica to Topomax, and had to go off it because it killed off any appetite that I had completely and it caused a lot of nausea that even phenerghan did not help. I believe that the side effects that I had though came from a straight switch of Topomax (100 mg twice a day) instead of tapering it as I have read is supposed to be done.
    I dropped the weight gain from the Lyrica in less than 2 weeks, but had no appetite whatsoever, in fact had to force myself to eat even a forkful of food on it.
    I've heard great things about it, and hoped that it would work for me, as I've read it has for others but I would recommend that your PM follow a taper instead of a straight switch from one to to the other so you can hopefully avoid the SE 's that I had to deal with.
    Sandi M

  7. #7
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    I've had to force myself to eat since my pains
    first appeared - I don't think I could have less appetite. Topamax's other side effects scare me, though.
    Alan

    Proofread carefully to see if you any words out.

  8. #8
    Sounds like you had a major accident....I don't understand your comment...There's a fungus among us, and I'm not lichen it! please explain

  9. #9
    Quote Originally Posted by iamkristy View Post
    Topamax made me drop too much weight so my doctor took me off of it -- Neurotin didn't work for me either so i was bummed --
    but i had absolutely no desire to eat anything...
    Does it really make you lose your appetite or just curb it? I love food but could stand to lose 20 lbs. so topamax may be good for me. I am taking it as a mood stabilizer.

  10. #10
    I used it and drop 10lbs in the first week but the problem with Topamax for me is that it robs the body of potassium and magnesium. I do walk unaided what happened is that it made my legs feel really heavy. At first, I thought it was just me but then once I got off of it my legs went back to my "Normal". It would not hurt to try it.

Similar Threads

  1. How many SCIs have pain?
    By David Berg in forum Pain
    Replies: 32
    Last Post: 12-02-2009, 11:44 AM
  2. New treatment may relieve chronic pain
    By antiquity in forum Pain
    Replies: 6
    Last Post: 05-21-2009, 03:55 PM
  3. Replies: 0
    Last Post: 05-28-2004, 01:15 PM
  4. Pain centers and clinics
    By antiquity in forum Pain
    Replies: 0
    Last Post: 03-19-2002, 09:44 PM
  5. Article on the state of pain research
    By David Berg in forum Pain
    Replies: 1
    Last Post: 10-29-2001, 09:22 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •